| Model Number |
27779 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring device.It was reported that the device was implanted with the device on (b)(6) 2023.There were no problems with the device at the time and no leakage detected.Suddenly at the icu the night of (b)(6) between 4am-7am, a leakage was detected from the reservoir.It was confirmed that the leak was coming from the graduated cylinder.It was wet on the floor close to the patient bed.There was no injury to patient outcome, because the patient was stable in heart rate and no coughing during the time the device did not monitor correctly.There was 20 minutes with no intracranial pressure(icp) monitoring.The nurse called the doctor.The drainage was closedon order of the neurosurgeon.The edms was switched out at the icu for correct monitoring of icp.
Additional Manufacturer Narrative
No parts have been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.